Ask an Eye Doctor and Get an Answer ASAP
Hello, Welcome to Just Answer
Are you available for chat now?
We will tackle your issues one by one. First - keratitis is not a very minor thing as pink eye and if left untreated can be a serious issue.
Keratitis which occurs from sleeping with partially closed eyes is called exposure keratitis which responds very well to lubricating eye drops.
yes available for chat. what's next?
Are you able to see my replies?
can the duotrav itself cause keratitis? or perahps the travatan Z used for one year be the cause?
No ,Does not seem to be the cause of keratitis.
I can see your replies. also how long can I use the Ciloxan which I am taking in cream form. I have taken it for 2 weeks and my opth suggests I take it for another 4 weeks. what's next. are you still online??
Yes I'm online.
It is possible that your ophthalmologist has seen signs suggestive of infective keratitis which is why he has suggested the antibiotic eye ointment to be continued for 4 weeks.
so there is little danger of taking it for so long. I wondered about the ointmentitself causing a problem, secondary infection.
No very unlikely that antibiotic eye ointment will cause eye infection.
In bacterial keratitis it can be continued for 4-6 weeks.
and once again you think that neither the Travan Z nor the current Duo Trav couls be causing the keratitis. For blepharitis I use hot compresses daily and apply Lid Scrubs after. any other thoughts on controlling blepharitis.
Depending on the response of course.
what do you mean?
For blepharitis I think you have been doing just the right thing. Lid scrubs and warm compresses are the mainstay of treatment. If not controlled with this you can add a baby shampoo 50:50 dilution to the lid scrub.
I don't understand "depending on the response" Do you mean is the bleph under control? It seems to be. I am doing this daily. Sorry that I was so slow to figure out the chat system.
No problem. We are all in the same boat as far as the chat is concerned.
Depending on the response - I meant the response of the keratitis to the antibiotic eye ointment.
maybe this is as far as we can go at this time. I have a car coming to pick me up very soon. as you can see I am very anxious about my eyes. probably most people are. i am anxious by nature and the uncertainty surrounding glaucome and which drops work or don't work and which cause which side effects causes even more anxiety.
I am willing to tolerate side effects as long as I can avoid surgery.
I can understan your concern and anxiety.
You can be assured that the glaucoma medicines can be continued safely as the pressures are very well controlled.
so in conclusion it is safe to go on using the combined travatan and timolal and it is unlikely that these drops or even the previous travatan Z used for one year is the cause of the keratitis.
It is possible that you might notice a growth in your eye lashes as a side effect of this eye drop.
OK thanks. I will have to log out now. Thanks for you patience and for your help.
Thank you and best wishesIf you are satisfied with the answer , please press the accept button so that I get my dues.A bonus and positive feedback are welcome.Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist
Just got your note on eyelashes. final quesiton. could the keratitis be caused by the blepharitis?